Alert archive / Wisconsin / Flash Flood Warnings in 2024
Flash Flood Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 15, 2024, 9:03 PM CDT for Kenosha County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2024, 9:03 PM CDT (02:03 UTC)
- Expired
- Jul 16, 2024, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 70 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.8
The text
As transmitted.
062
WGUS53 KMKX 160203
FFWMKX
WIC059-160515-
/O.NEW.KMKX.FF.W.0015.240716T0203Z-240716T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
903 PM CDT Mon Jul 15 2024
The National Weather Service in Milwaukee/Sullivan has issued a
* Flash Flood Warning for...
Eastern Kenosha County in southeastern Wisconsin...
* Until 1215 AM CDT.
* At 903 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kenosha, Pleasant Prairie, Paddock Lake, Bristol and Somers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4259 8782 4259 8781 4253 8781 4249 8780
4250 8808 4262 8809 4267 8781 4264 8782
4262 8782 4261 8782
FLASH FLOOD...RADAR INDICATED
$$
GEHRING1 follow-up statement
959
WGUS73 KMKX 160510
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
1210 AM CDT Tue Jul 16 2024
WIC059-160520-
/O.EXP.KMKX.FF.W.0015.000000T0000Z-240716T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kenosha WI-
1210 AM CDT Tue Jul 16 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM CDT EARLY THIS MORNING
FOR EASTERN KENOSHA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4259 8782 4259 8781 4253 8781 4249 8780
4250 8808 4262 8809 4267 8781 4264 8782
4262 8782 4261 8782
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:59 PM CDT, 5 hours 4 minutes earlier. Its key messages:
- A line of strong to severe thunderstorms will begin to develop over ne IA late this afternoon and move ewd across srn WI and nrn IL through the evening. Damaging winds is the main threat but large hail and a few tornadoes are possible.
- Heat index values in the lower to middle 90s this afternoon.
- Drier, quieter weather conditions return behind a departing cold front by mid week.
Area forecast discussion, Jul 15, 3:59 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 359 PM CDT Mon Jul 15 2024 .KEY MESSAGES... - A line of strong to severe thunderstorms will begin to develop over ne IA late this afternoon and move ewd across srn WI and nrn IL through the evening. Damaging winds is the main threat but large hail and a few tornadoes are possible. - Heat index values in the lower to middle 90s this afternoon. - Drier, quieter weather conditions return behind a departing cold front by mid week. && .SHORT TERM... Issued 250 PM CDT Mon Jul 15 2024 Tonight through Tuesday night: Severe Thunderstorm Watch 539 now in effect for south central WI until 04Z. Scattered convection has begun along and near a warm front over central IA. The front then extends into the Quad Cities area and IL. Farther to the north an area of showers and embedded thunder continues along the MN/IA border. Expecting storms to erupt along the front but also extend to the north where a shortwave trough is approaching. A swly 20-25 kt LLJ will aid lift and moisture transport across nrn IL and srn WI during this time. Abundant MLCAPE of 4000-5000 J/KG is present along and south of the warm front, but still 2000-3000 J/KG over srn WI but with some MLCIN. The trends of higher CAPE and less CIN will continue over the next several hours as thetae advection increases on the nose of the LLJ. The latest Warn on Forecast ensemble develops a mature QLCS by early evening with the nrn bookend vortex affecting far srn WI with not much development to the north. Will not fully commit to the ensemble and count on some development farther north. Widespread damaging winds could develop with this QLCS over far srn WI into nrn IL where steeper lapse rates and higher DCAPE will be present. QLCS tornadoes will also be possible with 0-3 KM wly shear around 30 kts in addition to effective SRH increasing to near 200 ms/s2 near the IL border. Much of the strong to severe convection should by over by 03Z. The cold front will then pass during the early morning hours with some stratus cloud cover in the wake of it especially during the initial heating of the day. Gradual cold advection will continue Tue-Tue nt as a large upper trough will swing from Ontario into the wrn Great Lakes. The upper trough could support enough instability for a few showers north of Madison and Milwaukee for Tue aft-nt. Gehring && .LONG TERM... Issued 250 PM CDT Mon Jul 15 2024 Wednesday through Monday: Weather quiets down significantly for the later half of the week. Despite an anomalously deep 500hPa trough pivoting across the Great Lakes region on Wednesday, height rises combined with warmer, dry air above roughly 5kft and high pressure near the surface should inhibit any shower or storm development although cumulus is expected in the afternoon. However, there is also noticeable CAA at 500hPa to help steepen mid-level lapse rates which would help increase positive buoyancy in the mid levels should parcels be able to get above the warmer cap. Any shower development is expected to remain north of our area, but there is a small chance (~15%) that our northern counties may see a shower or two Wednesday afternoon. Surface high pressure will then dominant the region as we head into the weekend leading to daily chances for cumulus development and high temperatures generally in the mid to upper 70s. Models then indicate an area of low pressure developing over the Great Plains this weekend which may allow for some showers and storms to impact southern Wisconsin as it decays to our west. Falkinham && .AVIATION... Issued 250 PM CDT Mon Jul 15 2024 Sct035-040 cumulus this afternoon then a line of strong to severe storms will move ewd across srn WI from 23-03Z but with greater focus south of Madison and Milwaukee. A cold front will then follow late tnt with areas of MVFR Cigs and Vsbys following the front for Tue AM. Sct-bkn035-040 cumulus expected for Tue afternoon into the evening. Gehring && .MARINE... Issued 250 PM CDT Mon Jul 15 2024 Showers and thunderstorms will cross the lake this evening as a cold front moves across Wisconsin. The primary area of storms will be focused across the southern half of the lake and may be strong to severe with gusty winds and heavy rain being the primary threats, but large hail is also a concern. Storms are also expected across the northern half of the lake with strong storms still possible, but are expected to be less of a threat as compared to those across the southern half of the lake. Winds will be from the south this afternoon and overnight ahead of the cold front and will turn to a northwesterly direction overnight into Tuesday behind the cold front. High pressure of 30.1 inches will sink south into the Great Lakes region on Tuesday and Wednesday bringing quieter weather to the region through the rest of the week. Winds will be from the north to northwest with gusts generally 15-20 knots across the lake on Wednesday, but some stronger gusts of 20-25 knots are possible across the northern third of Lake Michigan. Winds will become lighter and more variable on Friday as the high pressure moves eastward over the lake. Gehring && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 15, 9:01 PM CDT, 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 901 PM CDT Mon Jul 15 2024 WIZ046-047-051-052-056>060-062>072-170215- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 901 PM CDT Mon Jul 15 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A line of strong to severe thunderstorms will continue to move east across far southern Wisconsin this evening, with severe storms confined to near the Illinois border. Damaging winds are the main hazard, along with a few tornadoes. Urban and small stream flooding may occur with these storms. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. LMZ643>646-170215- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 901 PM CDT Mon Jul 15 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A line of strong to severe thunderstorms will continue to move east across far southern Wisconsin and into southern Lake Michigan this evening into the overnight hours. Damaging winds are the main hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-170215- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 901 PM CDT Mon Jul 15 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A line of strong to severe thunderstorms will continue to move east across southern Lake Michigan this evening into the overnight hours. Damaging winds are the main hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. Wood www.weather.gov/mkx
In the hours before
Local storm report, Jul 15, 7:49 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
749 PM CDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM Tstm Wnd Gst Footville 42.67N 89.21W
07/15/2024 M84 MPH Rock WI Public
Measured via privately owned anemometer.
&&
NRFLocal storm report, Jul 15, 7:51 PM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
751 PM CDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Funnel Cloud 1 NE Evansville 42.79N 89.29W
07/15/2024 Rock WI Trained Spotter
Rotation and lowering funnel cloud reported
by multiple spotters.
&&
NRFLocal storm report, Jul 15, 8:22 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
822 PM CDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Flash Flood 4 S Evansville 42.72N 89.29W
07/15/2024 Rock WI 911 Call Center
3 feet of water at the intersection of
highway 213 and county highway A.
&&
MGSpecial weather statement, Jul 15, 8:25 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
825 PM CDT Mon Jul 15 2024
WIZ072-160200-
Kenosha WI-
825 PM CDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN KENOSHA COUNTY THROUGH
900 PM CDT...
At 825 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kenosha, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kenosha, Pleasant Prairie, Winthrop Harbor, Somers, and Russell.
This includes Interstate 41/94 between mile markers 338 and 349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for southeastern
Wisconsin.
&&
LAT...LON 4267 8799 4267 8781 4263 8782 4261 8782
4259 8781 4252 8781 4249 8780 4249 8800
TIME...MOT...LOC 0125Z 268DEG 19KT 4259 8789
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CMILLERLocal storm report, Jul 15, 8:30 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
830 PM CDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Dmg 2 WSW Janesville 42.67N 89.06W
07/15/2024 Rock WI Law Enforcement
Law enforcement reports scattered trees down
across Rock County.
&&
NRFSpecial weather statement, Jul 15, 8:50 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
850 PM CDT Mon Jul 15 2024
WIZ071-072-160245-
Racine WI-Kenosha WI-
850 PM CDT Mon Jul 15 2024
...STRONG THUNDERSTORMS WILL IMPACT RACINE AND KENOSHA COUNTIES
THROUGH 945 PM CDT...
At 850 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whitewater to near Como to near Pell Lake
to near Woodstock. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant, Union
Grove, Paddock Lake, Camp Lake, Wind Lake, Winthrop Harbor, Twin
Lakes, Rochester, Raymond, Wheatland, Yorkville, Genoa City, Silver
Lake, Wind Point, Powers Lake, and Browns Lake.
This includes Interstate 41/94 between mile markers 326 and 349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for southeastern
Wisconsin.
&&
LAT...LON 4284 8830 4284 8782 4278 8775 4276 8777
4271 8777 4267 8779 4266 8781 4261 8782
4259 8781 4249 8780 4250 8831
TIME...MOT...LOC 0150Z 273DEG 35KT 4275 8875 4264 8847 4256 8840 4228
8842
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CMILLERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:02 PM CDT | Tornado Warning | MKX | Green, Lafayette | 28 min |
| Jul 15, 7:10 PM CDT | Flash Flood Warning | MKX | Green | 3 hr |
| Jul 15, 7:17 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette, Rock | 58 min |
| Jul 15, 7:20 PM CDT | Tornado Warning | MKX | Green, Rock | 25 min |
| Jul 15, 7:34 PM CDT | Areal Flood Advisory | MKX | Dane, Jefferson, Rock | 3 hr |
| Jul 15, 7:42 PM CDT | Tornado Warning | MKX | Rock | 21 min |
| Jul 15, 8:10 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 65 min |
| Jul 15, 8:14 PM CDT | Special Marine Warning | MKX | 91 min | |
| Jul 15, 8:25 PM CDT | Special Weather Statement | MKX | Kenosha | 35 min |
| Jul 15, 8:30 PM CDT | Areal Flood Advisory | MKX | Kenosha | 3 hr |
| Jul 15, 8:40 PM CDT | Areal Flood Advisory | MKX | Jefferson, Walworth, Waukesha | 3 hr |
| Jul 15, 8:50 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 55 min |
| Jul 15, 8:53 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 15, 9:08 PM CDT | Areal Flood Advisory | MKX | Kenosha, Racine, Waukesha | 3 hr |
| Jul 15, 9:52 PM CDT | Special Marine Warning | MKX | 38 min | |
| Jul 15, 10:04 PM CDT | River Flood Warning | MKX | Jefferson | 21 days |
| Jul 15, 10:11 PM CDT | River Flood Warning | MKX | Jefferson | 6 days |
| Jul 15, 10:15 PM CDT | River Flood Watch | MKX | Kenosha | 18 hr |
| Jul 15, 10:17 PM CDT | River Flood Warning | MKX | Green | 17 hr |
| Jul 16, 1:37 PM CDT | Special Weather Statement | MKX | Rock, Walworth | 68 min |
| Jul 16, 2:42 PM CDT | Special Weather Statement | MKX | Rock, Walworth | 93 min |
| Jul 16, 3:56 PM CDT | River Flood Warning | MKX | Kenosha | 62 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.